Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 466, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Dec 27, 2008, 1:06 PM CST for 5 counties in Illinois; 6 counties in Missouri. It was in force for 54 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 27, 2008, 1:06 PM CST (19:06 UTC)
- Expired
- Dec 27, 2008, 2:00 PM CST
- In force
- 54 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Calhoun County, IL, Jersey County, IL, Madison County, IL, Monroe County, IL, Saint Clair County, IL, City of Saint Louis, MO, Franklin County, MO, Jefferson County, MO, Lincoln County, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 31 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 27, 1:25 PM CST | TSTM WND DMG | Ellisville, MO | ESTIMATED 50 MPH WIND GUST. 1.02 INCHES OF RAIN SINCE MIDNIGHT. |
| Dec 27, 1:26 PM CST | TSTM WND DMG | Wildwood, MO | 48 MPH WIND GUST AT HIGHWAY 100 AND 109. |
| Dec 27, 1:50 PM CST | TSTM WND DMG | Fenton, MO | TREE LIMBS DOWN. ONE LIMB FELL ON A PICK-UP TRUCK CAUSING DAMAGE. |
| Dec 27, 2:00 PM CST | TSTM WND GST 0 | Oakville, MO | SMALL TREE LIMBS DOWN. BACKYARDS FLOODED. |
| Dec 27, 2:06 PM CST | TSTM WND GST 0 | Hillsboro, MO | ESTIMATED 40 MPH WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 27, 10:58 AM CST | Tornado Watch | SPC | 8 hr |
| Dec 27, 12:45 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 451 m²/s²
- 0-3 km storm-relative helicity
- 455 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 271906
SVRLSX
ILC013-083-119-133-163-MOC071-099-113-183-189-510-272000-
/O.NEW.KLSX.SV.W.0466.081227T1906Z-081227T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
106 PM CST SAT DEC 27 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
JEFFERSON COUNTY IN EAST CENTRAL MISSOURI
SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI
ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
ST. LOUIS CITY IN EAST CENTRAL MISSOURI
CALHOUN COUNTY IN SOUTHWEST ILLINOIS
JERSEY COUNTY IN SOUTHWEST ILLINOIS
WESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS
NORTHWESTERN MONROE COUNTY IN SOUTHWEST ILLINOIS
NORTHWESTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 200 PM CST
* AT 101 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MOSCOW MILLS TO 5 MILES NORTH OF DEFIANCE TO 19 MILES WEST OF
CEDAR HILL TO 34 MILES SOUTHWEST OF CEDAR HILL...AND WERE MOVING
NORTHEAST AT 75 MPH.
* LOCATIONS IMPACTED INCLUDE...
WELDON SPRING...
ST. PETERS...
HARVESTER...
GRAFTON...
WILDWOOD...
ST. CHARLES...
HARVESTER...
HILLSBORO...
ELSAH...
ORCHARD FARMS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3870 8976 3813 9058 3868 9083 3900 9100
3916 9062 3912 9061 3916 9058 3918 9018
3900 9015
TIME...MOT...LOC 1906Z 230DEG 64KT 3899 9084 3875 9070
3840 9091 3816 9109
$$
BYRD1 follow-up statement
000
WWUS53 KLSX 271927
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
127 PM CST SAT DEC 27 2008
MOC113-271937-
/O.CAN.KLSX.SV.W.0466.000000T0000Z-081227T2000Z/
LINCOLN MO-
127 PM CST SAT DEC 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...
THE LINE OF SEVERE THUNDERSTORMS HAS MOVED OUT OF SOUTHEASTERN
LINCOLN COUNTY...SO THE WARNING HAS BEEN CANCELLED.
LAT...LON 3870 8976 3813 9058 3855 9077 3916 9062
3912 9061 3916 9058 3918 9018 3900 9015
TIME...MOT...LOC 1927Z 235DEG 69KT 3924 9037 3900 9023
3865 9044 3841 9063
$$
ILC013-083-119-133-163-MOC071-099-183-189-510-272000-
/O.CON.KLSX.SV.W.0466.000000T0000Z-081227T2000Z/
MONROE IL-ST. CLAIR IL-MADISON IL-JERSEY IL-CALHOUN IL-JEFFERSON MO-
FRANKLIN MO-ST. LOUIS CITY MO-ST. LOUIS MO-ST. CHARLES MO-
127 PM CST SAT DEC 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST
FOR EASTERN ST. CHARLES...ST. LOUIS...ST. LOUIS CITY...EXTREME
NORTHEASTERN FRANKLIN...JEFFERSON...CALHOUN...JERSEY...WESTERN
MADISON...NORTHWESTERN ST. CLAIR AND NORTHWESTERN MONROE COUNTIES...
AT 123 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF FIELDON TO ELSAH TO MANCHESTER TO
CEDAR HILL...AND WERE MOVING NORTHEAST AT 80 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...FOUNTAIN...
KIMMSWICK...ARNOLD...ALTON...NEW HANDOVER...EAST CARONDELET...
COLUMBIA...SUNSET HILLS...SAUGET AND DUPO.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3870 8976 3813 9058 3855 9077 3916 9062
3912 9061 3916 9058 3918 9018 3900 9015
TIME...MOT...LOC 1927Z 235DEG 69KT 3924 9037 3900 9023
3865 9044 3841 9063
$$
BYRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 27, 11:03 AM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Dec 27, 11:03 AM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1103 AM CST SAT DEC 27 2008
.DISCUSSION...
/525 AM CST SAT DEC 27 2008/
TONS OF WX...AND ALL OF THE FOCUS WILL BE ON THE NEXT 24HRS.
MOST OF THE MOS TEMPS ARE VERY INADEQUATELY HANDLING THE TEMPS
OVER THE AREA ATTM AS WELL AS MAX TEMPS TODAY...BEING TOO COOL.
GIVEN THAT TEMPS ARE IN THE MID TO UPPER 60S EVERYWHERE...EXCEPT
WHERE IT IS RAINING IN THE NRN FA...WOULD EXPECT A SMALL DIURNAL
SWING TODAY UNDER THICK CLOUD COVER BEFORE THE RAIN HITS
EVERYWHERE BY EARLY THIS AFTERNOON. THIS WOULD PLACE STL METRO
TEMPS NEAR RECORD LEVELS...WITH THE RECORD AT KSTL BEING 72F SET
IN 1971. LESS SO IN CNTRL MO...WHERE THE RECORD IS 71F SET IN
1946...BUT EARLIER EXPECTED ARRIVAL OF RAIN WILL PREVENT IT FROM
WARMING TOO MUCH. FOR FORECAST TEMPS TODAY...WENT ABOVE THE WARMEST
MET MOS FOR KUIN/KCOU AREAS AND NEAR WARMEST MET MOS FOR
ELSEWHERE. TEMPS WILL THEN PLUMMET BEHIND FRONT...BY AS MUCH AS
30F IN JUST A FEW HOURS.
PLENTY OF ENERGY TO WORK OFF OF...BUT MAIN SHOW WILL TAKE PLACE
NEAR CDFNT ITSELF. LOOK FOR MUCH OF WHAT WE SEE NOW TO CONTINUE...
WITH SMALLER AREAS OF TSRA/SHRA TO PASS THRU UNTIL MIDDAY HOURS
WHEN MORE SUBSTANTIAL TSRA ASSOCIATED WITH FRONT WILL APPROACH
THE WRN FA AND STRONG DIVERGENCE AT H300 FROM RIGHT ENTRANCE
REGION OF JET PASSES OVERHEAD TO INCREASE COVERAGE OF TSRA
DEVELOPMENT OUT AHEAD OF FRONT AS WELL. SHEAR LARGELY POINTS TO A
DAMAGING WIND EVENT...ALTHOUGH EARLY IN THE LIFESPAN...COULD SEE
SUPERCELLS AS WELL. RAW SPEED AT WHICH CELLS ARE MOVING WILL MAKE
IT PRETTY EASY TO ATTAIN DAMAGING WINDS IN A WELL MIXED
ATMOSPHERE. CDFNT IS EXPECTED TO PUSH THRU THE WRN HALF OF THE FA
BY LATE THIS AFTERNOON...AND THEN THRU THE REST BY EARLY THIS
EVENING.
HIGH PWAT AIR ON THE ORDER OF 400PCT OF NORMAL WILL CONTINUE TO
RESIDE UNTIL FROPA...AND ALLOW FOR VERY EFFICIENT RAIN PRODUCING
STORMS. RAINFALL TOTALS OF 1 TO 3 INCHES SHOULD BE COMMON...AND
FALLING ON SATURATED OR FROZEN GROUND WILL RESULT IN HIGH RATES OF
RUNOFF. HAVE MAINTAIND FFA THRU LATE THIS AFTERNOON.
WINDS WILL BE WINDY DUE TO TIGHT PRESSURE GRADIENT AND 40-50KT
WINDS JUST A COUPLE THOUSAND FEET OFF THE GROUND...BUT MEAGER
MIXING HEIGHTS WILL ONLY ALLOW THIS RESERVE OF WIND TO BE TAPPED
SELDOMLY BEFORE FROPA. ONCE FROPA OCCURS...WINDS WILL SHIFT TO THE
WEST...AND THIS WILL MAKE IT MUCH MORE FAVORABLE TO TAP INTO WINDS
ALOFT. IN ADDITION...THERE WILL BE A SMALL WINDOW OF 2-3 HOURS
WHEN THERE WILL STILL BE A LOT OF WIND TO TAP INTO ALOFT...AND FOR
THESE REASONS HAVE ISSUED A WIND ADVISORY FOR THIS AFTERNOON AND
THIS EVENING. GUSTS AS HIGH AS 50MPH ARE POSSIBLE...ESPECIALLY
AFTER FROPA LATE THIS AFTN AND EVNG.
COLD AIR WILL RUSH IN BEHIND THE FRONT...BUT EXPECTED POSN OF DRY
SLOT WILL SHUT OF THE PCPN OFF BEFORE THE AIR IS COLD ENOUGH TO
CHANGE OVER TO SNOW FOR MUCH OF THE FA. AREAS THAT WILL BE ON THE
NW SIDE OF THE DRY SLOT...IN NERN MO...WILL HAVE THE BEST
POTENTIAL FOR SNOW...BUT ANY ACCUMS WILL BE LIGHT...MOST LIKELY
JUST A DUSTING. THERE IS ALSO THE CHANCE FOR A BRIEF OCCURRENCE OF
FZRA OR PL AS WARM WEDGE OF AIR GETS LEFT BEHIND FROM SUDDEN RUSH
OF COLD AIR AT THE B-LYR.
OTHERWISE...ZONAL FLOW PATTERN SETS UP FOR MUCH OF THE WORK WEEK
WITH A SEASONABLE...IF NOT SLIGHTLY ABOVE NORMAL...TEMP REGIME TO
TAKE HOLD. GENERALLY DRY WX WILL RESULT.
TES
&&
.AVIATION...
/1102 AM CST SAT DEC 27 2008/
FOR THE 18Z TAFS...
LINE OF SEVERE THUNDERSTORMS WAS MOVING INTO EAST MO LATE THIS
MORNING. THE THREAT OF SEVERE WEATHER HAS ENDED AT KCOU AND KUIN.
STRONG COLD FRONT WILL SWEEP ACROSS THE REGION DURING THE
AFTERNOON AND EVENING HOURS.
TPS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 6 PM CST THIS AFTERNOON FOR AUDRAIN-
BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-
JEFFERSON-KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE-
MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST.
FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
WASHINGTON.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR IRON-JEFFERSON-
MADISON-REYNOLDS-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST.
LOUIS CITY-STE. GENEVIEVE-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 6 PM CST THIS AFTERNOON FOR ADAMS IL-
BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
IL.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BOND IL-CLINTON IL-
FAYETTE IL-JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-
MONROE IL-MONTGOMERY IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
IL.
&&
WFO LSXHazardous weather outlook, Dec 27, 7:50 AM CST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 750 AM CST SAT DEC 27 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 750 AM CST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE THROUGH EARLY THIS EVENING AHEAD OF A STRONG COLD FRONT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER WITH THE THREATS INCLUDING LARGE HAIL TO NICKEL SIZE...DAMAGING WINDS TO 70 MPH...AND ISOLATED TORNADOES. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. DUE TO THE INTENSITY OF THE STORMS...SOME TRAINING IS EXPECTED... AND THAT HEAVY RAINFALL WILL FALL ON GROUND THAT IS EITHER FROZEN OR SATURATED...A FLASH FLOOD WATCH IS IN EFFECT. FOR FURTHER INFORMATION...PLEASE REFER TO THE WATCH PRODUCT. VERY WINDY CONDITIONS CAN BE EXPECTED THROUGH THIS EVENING...BOTH AHEAD OF AND BEHIND A STRONG COLD FRONT THAT WILL MOVE THROUGH LATER TODAY AND THIS EVENING. EXPECT SOUTH WINDS 25 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH TO SHIFT TO THE WEST WITH PASSAGE OF THE FRONT...AND GUSTS INCREASING TO 45 TO 50 MPH. A WIND ADVISORY IS IN EFFECT. FOR FURTHER INFORMATION...PLEASE REFER TO THE ADVISORY PRODUCT. PRECIPITATION WILL CHANGEOVER TO A WINTRY MIX OF FREEZING RAIN... SLEET...AND SNOW LATE THIS AFTERNOON AND THIS EVENING OVER PARTS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS AS COLDER AIR SPILLS INTO THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR SNOW ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY...ESPECIALLY LATE THIS MORNING AND THIS AFTERNOON. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Local storm report, Dec 27, 12:13 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1213 PM CST SAT DEC 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG 2 NW LIBERTY 39.90N 91.13W
12/27/2008 ADAMS IL EMERGENCY MNGR
JOHN SIMON REPORTS STRUCTURAL DAMAGE TO HOMES NEAR
LIBERTY AT 1050TH AND HIGHWAY 104.
&&
EVENT NUMBER LSX0801150
FUCHSLocal storm report, Dec 27, 12:18 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1218 PM CST SAT DEC 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1045 AM TSTM WND DMG MOUNT STERLING 39.98N 90.76W
12/27/2008 BROWN IL TRAINED SPOTTER
SMALL TREE LIMBS BLOWN DOWN.
&&
EVENT NUMBER LSX0801151
FUCHSLocal storm report, Dec 27, 12:32 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1232 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 AM TORNADO 4 NW LIBERTY 39.92N 91.16W
12/27/2008 ADAMS IL LAW ENFORCEMENT
ROOFS OF 3 HOMES LIFTED AND THROWN 500 YARDS TO THE
NORTHEAST.
&&
JKRAMPERLocal storm report, Dec 27, 12:34 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1234 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM TORNADO 5 N LIBERTY 39.95N 91.11W
12/27/2008 ADAMS IL FIRE DEPT/RESCUE
MACHINE SHED DESTROYED. DEBRIS BLOWN INTO TREES. TREES
UPROOTED.
&&
JKRAMPERLocal storm report, Dec 27, 12:58 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1258 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND GST 1 N BEAUFORT 38.43N 91.19W
12/27/2008 E50.00 MPH FRANKLIN MO TRAINED SPOTTER
TREE LIMBS DOWN.
1245 PM TSTM WND DMG 6 SW STEELVILLE 37.91N 91.43W
12/27/2008 CRAWFORD MO TRAINED SPOTTER
HOME WEATHER STATION MEASURED 58 MPH WIND GUST.
1245 PM TSTM WND GST 1 N BEAUFORT 38.43N 91.19W
12/27/2008 U0.00 MPH FRANKLIN MO TRAINED SPOTTER
TREE LIMBS DOWN.
&&
JKRAMPERLocal storm report, Dec 27, 1:05 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
105 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM TSTM WND DMG MOSELLE 38.39N 90.90W
12/27/2008 FRANKLIN MO AMATEUR RADIO
ESTIMATED 40 MPH WIND GUST ALONG I-44.
&&
JKRAMPERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 1:23 AM CST | Tornado Warning | LSX | Adams | 47 min |
| Dec 27, 2:13 AM CST | Tornado Warning | LSX | Adams, Pike | 47 min |
| Dec 27, 2:37 AM CST | Flash Flood Warning | LSX | Adams | 6 hr |
| Dec 27, 4:05 AM CST | Wind Advisory | LSX | Bond, Clinton, Fayette, Jersey, Macoupin, Madison and 6 more | 12 hr |
| Dec 27, 10:32 AM CST | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 43 min |
| Dec 27, 10:46 AM CST | Tornado Warning | LSX | Calhoun, Greene, Pike | 44 min |
| Dec 27, 10:58 AM CST | Tornado Warning | LSX | Calhoun | 47 min |
| Dec 27, 11:02 AM CST | Severe Thunderstorm Warning | LSX | Calhoun | 43 min |
| Dec 27, 11:34 AM CST | Tornado Warning | LSX | Greene, Jersey, Macoupin | 41 min |
| Dec 27, 12:30 PM CST | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 30 min |
| Dec 27, 12:41 PM CST | Flash Flood Warning | LSX | Calhoun, Jersey, Madison, Monroe, Saint Clair | 6 hr |
| Dec 27, 1:37 PM CST | Severe Thunderstorm Warning | LSX | Bond, Greene, Jersey, Macoupin, Madison, Monroe and 2 more | 53 min |
| Dec 27, 1:53 PM CST | River Flood Warning | LSX | Pike | 48 hr |
| Dec 27, 4:09 PM CST | Tornado Warning | LSX | Randolph, Saint Clair, Washington | 51 min |
| Dec 27, 4:14 PM CST | Areal Flood Advisory | LSX | Bond, Clinton, Fayette, Macoupin, Madison, Monroe and 4 more | 4 hr |
| Dec 27, 4:34 PM CST | Tornado Warning | LSX | Clinton, Marion, Washington | 41 min |
| Dec 26, 11:04 PM CST | River Flood Warning | LSX | Lewis | 66 hr |
| Dec 27, 12:44 AM CST | Tornado Warning | LSX | Lewis, Marion, Monroe, Shelby | 46 min |
| Dec 27, 1:31 AM CST | Tornado Warning | LSX | Marion, Monroe, Ralls, Shelby | 44 min |
| Dec 27, 7:46 AM CST | Severe Thunderstorm Warning | LSX | Iron, Reynolds, Sainte Genevieve, Saint Francois, Washington | 16 min |
| Dec 27, 8:46 AM CST | Severe Thunderstorm Warning | LSX | Shelby | 29 min |
| Dec 27, 9:05 AM CST | Tornado Warning | LSX | Marion, Shelby | 25 min |
| Dec 27, 9:14 AM CST | Tornado Warning | LSX | Knox, Lewis, Marion, Shelby | 31 min |
| Dec 27, 9:26 AM CST | Tornado Warning | LSX | Audrain, Boone, Monroe | 37 min |
| Dec 27, 9:49 AM CST | Tornado Warning | LSX | Monroe, Ralls | 41 min |
| Dec 27, 10:01 AM CST | Severe Thunderstorm Warning | LSX | Audrain, Montgomery, Pike, Ralls | 44 min |
| Dec 27, 10:10 AM CST | Tornado Warning | LSX | Audrain, Pike, Ralls | 35 min |
| Dec 27, 10:27 AM CST | Tornado Warning | LSX | Callaway, Lincoln, Montgomery, Warren | 33 min |
| Dec 27, 12:18 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Osage, Washington | 42 min |
| Dec 27, 12:53 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, Warren, Washington | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.